Onur Kaya, Tanju Kahraman, Mehmet Önder

DOI Number
First page
Last page


In the present paper, a new type of ruled surfaces called osculating-type (OT)-ruled surface is introduced and studied. First, a new orthonormal frame is defined for OT-ruled surfaces. The Gaussian and the mean curvatures of these surfaces are obtained and the conditions for an OT-surface to be flat or minimal are given. Moreover, the Weingarten map of an OT-ruled surface is obtained and the normal curvature, the geodesic curvature and the geodesic torsion of any curve lying on surface are obtained. Finally, some examples related to helices and slant helices are introduced.


osculating-type ruled surface, minimal surface, geodesic.

Full Text:



M. Barros: General helices and a theorem of Lancret. Proc. Amer. Math. Soc. 125(5) (1997), 1503-1509.

M.P. do Carmo: Dierential Geometry of Curves and Surfaces. Prentice-Hall, New Jersey, 1976.

M. Emmer: Imagine Math Between Culture and Mathematics. Springer, 2012 ed. 2012.

A.T. Fomenko and A.A. Tuzhilin: Elements of the geometry and topology of minimal surfaces in three-dimensional space. American Mathematical Society, Providence, Rhode Island, 2005.

S. Izumiya and N. Takeuchi: New special curves and developable surfaces. Turkish Journal of Mathematics. 28 (2004), 153-163.

S. Izumiya and N. Takeuchi: Special curves and ruled surfaces. Beitrage zur Algebra und Geometrie (Contributions to Algebra and Geometry), 44(1) (2003), 203-212.

S. Izumiya and N. Takeuchi: Geometry of ruled surfaces. In: Applicable Mathematics in the Golden Age (ed., J.C. Misra), Narosa Publishing House, New Delhi, 2003, pp. 305-338.

S. Izumiya, H. Katsumi and T. Yamasaki: The rectifying developable and the spherical Darboux image of a space curve. Banach Center Publications, 50 (1999), 137-149.

A. Karger, J. Novak: Space Kinematics and Lie Groups. STNL Publishers of Technical Lit., Prague, Czechoslovakia, 1978.

J. Monterde: Salkowski curves revisited: A family of curves with constant curvature and non-constant torsion. Computer Aided Geometric Design, 26 (2009), 271-278.

M. Onder: Slant ruled surfaces. Transnational Journal of Pure and Applied Mathematics, 1(1) (2018), 63-82.

M. Onder: Rectifying ruled surfaces. Kuwait Journal of Science, 47(4) (2020), 1-11.

DOI: https://doi.org/10.22190/FUMI210220069K


  • There are currently no refbacks.

© University of Niš | Created on November, 2013
ISSN 0352-9665 (Print)
ISSN 2406-047X (Online)